Alert archive / Missouri / Flash Flood Warnings in 1997
Flash Flood Warning 20, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at May 30, 1997, 1:31 PM CDT for Dent County, Shannon County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 30, 1997, 1:31 PM CDT (18:31 UTC)
- Expired
- May 30, 1997, 4:35 PM CDT
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties Dent County, MO, Shannon County, MO
The radar
The St Louis radar (KLSX), 161 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.5 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 107 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 770 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 301831 FFWSGF MOC065-203-302135- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 131 PM CDT FRI MAY 30 1997 * FLASH FLOOD WARNING FOR DENT COUNTY - SOUTH CENTRAL MISSOURI SHANNON COUNTY - SOUTH CENTRAL MISSOURI * UNTIL 435 PM CDT * SOME AREAS OR STREAMS AFFECTED LOW WATER BRIDGES ALONG HIGHWAYS A, H, AND KK IN SHANNON COUNTY LOW WATER BRIDGES ALONG HIGHWAYS A AND 119 IN DENT COUNTY * CAUSE AND EFFECT AT 130 PM...SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAINS CONTINUED TO MOVE EASTWARD INTO DENT AND SHANNON COUNTIES. * FORECAST CONDITIONS THE STORMS ARE EXPECTED TO PRODUCE 1 TO 2 INCHES OF RAIN WHICH WILL LIKELY LEAD TO FLOODING OF LOW LYING AREAS... ESPECIALLY BRIDGES OVER LOW WATER CROSSINGS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. RUNNELS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 30, 11:03 AM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, May 30, 11:03 AM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1100 AM CDT FRI MAY 30 1997 SFC MAP/RADAR/SATELLITE SHOWS HEAVIEST RAINS SHIFTING EAST OF SGF INTO SCNTRL MO. ETA DID MOST EXCELLENT WITH THIS STORM...SHOWING 85H LOW MOVING FROM SE KS TO NR SGF TO SE MO BY 00Z. HEAVIEST RAINS FALLING ALONG THIS PATH...WITH WIDESPREAD 2-3 INCH RAINS BEING REPORTED. MOVEMENT OF STORMS WILL TAKE HEAVIEST RAINS OUT OF SW MO BY NOON AND WILL LET THE FFA THAT IS IN EFFECT FOR SW MO/SE KS COUNTIES THIS MORNING TO EXPIRE. WILL CONTINUE FFA FOR ERN CWA. HAVE HAD TIME TO LOOK AT LITTLE OTHER WEATHER DATA...SO DONT ANTICPATE ANY OTHER MAJOR CHANGES TO THE ZONES. RIDDLE
In the hours before
Special weather statement, May 30, 12:11 PM CDT, 1 hour 20 minutes before
MOZ090-094-095-102-103-301915- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1210 PM CDT FRI MAY 30 1997 ...URBAN AND SMALL STREAM FLOOD ADVISORY CONTINUES FOR GREENE... STONE...CHRISTIAN...LAWRENCE...AND BARRY COUNTIES WILL CONTINUE UNTIL 3 PM... AT 1206 PM...RADAR INDICATED THAT RAIN HAS MOVED OUT OF THE SPRINGFIELD METRO AREA...BUT RUNOFF FROM HEAVY RAIN THIS MORNING WILL CONTINUE DURING THE EARLY AFTERNOON. THIS RUNOFF WILL CONTINUE TO POSE A PROBLEM AND STREETS IN AREAS OF POOR DRAINAGE AND LOW WATER CROSSINGS MAY STILL BE FLOODED UNTIL MID AFTERNOON. THE OUTLOOK FOR THE AFTERNOON...CALLS FOR ONLY A SLIGHT CHANCE FOR SCATTERED LIGHT SHOWERS. NO SIGNIFICANT ADDITIONAL RAINFALL IS EXPECTED. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. RIDDLE
Special weather statement, May 30, 12:16 PM CDT, 1 hour 15 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-302020- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1216 PM CDT FRI MAY 30 1997 ...FLASH FLOOD WATCH THAT WAS IN EFFECT FOR SOUTHWEST MISSOURI AND SOUTHEAST KANSAS HAS EXPIRED... ....FLASH FLOOD WATCH REMAINS IN EFFECT FOR SOUTH CENTRAL MISSOURI THROUGH THE AFTERNOON... A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THIS AFTERNOON FOR AREAS ALONG AND EAST OF A TUSCUMBIA TO LEBANON TO HARTVILLE TO GAINESVILLE LINE. THIS WATCH INCLUDES THE COUNTIES OF MILLER...MARIES...PHELPS... PULASKI...LACLEDE...WRIGHT...TEXAS...DENT...SHANNON...DOUGLAS... OZARK...HOWELL...AND OREGON. AN AREA OF HEAVY RAIN WILL CONTINUE TO MOVE EAST THROUGH THE WATCH AREA THIS AFTERNOON PRODUCING STORM TOTAL RAINFALL IN THE 1 TO 3 INCH RANGE. THIS MAY CAUSE LOW WATER CROSSINGS AND STREAMS TO FLOOD. THE FLASH FLOOD WATCH THAT WAS IN EFFECT FOR THE REMAINDER OF SOUTHWEST MISSOURI...INCLUDING THE SPRINGFIELD AND JOPLIN AREAS... AND FOR EXTREME SOUTHEAST KANSAS HAS EXPIRED. THE THREAT FOR ADDITIONAL HEAVY RAIN THE REST OF THE DAY HAS ENDED. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. RIDDLE
Special weather statement, May 30, 12:17 PM CDT, 1 hour 14 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-302020- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1216 PM CDT FRI MAY 30 1997 ...FLASH FLOOD WATCH THAT WAS IN EFFECT FOR SOUTHWEST MISSOURI AND SOUTHEAST KANSAS HAS EXPIRED... ....FLASH FLOOD WATCH REMAINS IN EFFECT FOR SOUTH CENTRAL MISSOURI THROUGH THE AFTERNOON... A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THIS AFTERNOON FOR AREAS ALONG AND EAST OF A TUSCUMBIA TO LEBANON TO HARTVILLE TO GAINESVILLE LINE. THIS WATCH INCLUDES THE COUNTIES OF MILLER...MARIES...PHELPS... PULASKI...LACLEDE...WRIGHT...TEXAS...DENT...SHANNON...DOUGLAS... OZARK...HOWELL...AND OREGON. AN AREA OF HEAVY RAIN WILL CONTINUE TO MOVE EAST THROUGH THE WATCH AREA THIS AFTERNOON PRODUCING STORM TOTAL RAINFALL IN THE 1 TO 3 INCH RANGE. THIS MAY CAUSE LOW WATER CROSSINGS AND STREAMS TO FLOOD. THE FLASH FLOOD WATCH THAT WAS IN EFFECT FOR THE REMAINDER OF SOUTHWEST MISSOURI...INCLUDING THE SPRINGFIELD AND JOPLIN AREAS... AND FOR EXTREME SOUTHEAST KANSAS HAS EXPIRED. THE THREAT FOR ADDITIONAL HEAVY RAIN THE REST OF THE DAY HAS ENDED. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. RIDDLE
Special weather statement, May 30, 1:00 PM CDT, 31 minutes before
STLWRKHWO NOT FOUND
Special weather statement, May 30, 1:00 PM CDT, 31 minutes before
STLWRKHWO NOT FOUND
Special weather statement, May 30, 1:09 PM CDT, 22 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-311800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT FRI MAY 30 1997 THE FOLLOWING OUTLOOK CONTAINS INFORMATION FOR THE FOLLOWING COUNTIES IN SOUTHEAST KANSAS BOURBON CHEROKEE CRAWFORD IN SOUTHWEST AND CENTRAL MISSOURI BARRY DALLAS LACLEDE OREGON STONE BARTON DENT LAWRENCE OZARK TANEY BENTON DOUGLAS MARIES PHELPS TEXAS CAMDEN GREENE MCDONALD POLK VERNON CEDAR HICKORY MILLER PULASKI WEBSTER CHRISTIAN HOWELL MORGAN SHANNON WRIGHT DADE JASPER NEWTON ST CLAIR ...FLASH FLOOD WATCH THIS AFTERNOON FOR SOUTH CENTRAL MISSOURI... . AN AREA OF MODERATE TO HEAVY RAIN WILL CONTINUE TO MOVE THROUGH SOUTH CENTRAL MISSOURI THIS AFTERNOON...EAST OF A LEBANON TO BRANSON LINE. TOTAL STORM RAINFALL AMOUNTS IN THE 1 TO 3 INCH RANGE CAN BE EXPECTED TO PRODUCE LOCAL FLOODING OF LOW WATER BRIDGES AND STREAMS. ALL THUNDERSTORM ACTIVITY WILL STAY TO OUR SOUTH. THIS HEAVY RAIN WAS BEING PRODUCED BY AN AREA OF LOW PRESSURE THAT WILL MOVE ALONG THE ARKANSAS AND MISSOURI BORDER TODAY AND INTO THE BOOTHEEL TONIGHT. HIGH PRESSURE WILL MOVE IN BEHIND THE STORM TONIGHT CLEARING SKIES ACROSS SOUTHWEST MISSOURI AND EXTREME SOUTHEAST KANSAS. THE CHANCE FOR SHOWERS WILL LINGER ACROSS SOUTH CENTRAL MISSOURI UNTIL MIDNIGHT. HIGH PRESSURE WILL PROVIDE DRY AND MOSTLY SUNNY WEATHER ON SATURDAY. SPOTTER ACTIVIATION WILL NOT BE REQUIRED THROUGH SATURDAY. RIDDLE
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:56 AM CDT | Flash Flood Warning | SGF | Jasper, Newton | 6 hr |
| May 30, 11:35 AM CDT | Flash Flood Warning | SGF | Douglas, Laclede, Texas, Webster, Wright | 4 hr |
| May 30, 12:14 PM CDT | Flash Flood Warning | SGF | Maries, Miller, Pulaski | 4 hr |
Nearby
Flash Flood Warnings in Missouri, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.